Tennessee, 2010Damaging Winds in Tennessee, September 11, 2010
September 11, 2010 · NWS OHX · 4 events in 4 counties and zones
As a cold front moved across Middle Tennessee during the afternoon hours on Saturday, September 11th, a line of showers and thunderstorms developed out ahead of this cold front. Some of the thunderstorms within this line reached severe thresholds, resulting in thunderstorm wind damage in four counties across the mid state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved across Middle Tennessee during the afternoon hours on Saturday, September 11th, a line of showers and thunderstorms developed out ahead of this cold front. Some of the thunderstorms within this line reached severe thresholds, resulting in thunderstorm wind damage in four counties across the mid state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 11, 11:37 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 11, 11:37 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT SAT SEP 11 2010
.UPDATE...FOR 18Z TAFS.
&&
.AVIATION...
FRONTAL BOUNDARY CONTINUES TO APPROACH TO REGION AND IS EXPECTED
TO PUSH INTO THE CWA THIS AFTERNOON...AND EAST THIS EVENING. SCT
SHWRS/STRMS EXPECTED TO REDEVELOP...ESPECIALLY EAST...AHEAD OF
BOUNDARY. FOLLOWING BOUNDARY OVERNIGHT...MVFR/IFR FOG/CEILINGS MAY
FORM...PARTICULARLY CSV.
&&
.PREV DISCUSSION... /ISSUED 1113 AM CDT SAT SEP 11 2010/
MESOSCALE UPDATE...MORNING SOUNDING FROM OHX SHOWS A MOIST,
UNSTABLE ENVIRONMENT IN PLACE WITH MINIMAL LOW-LEVEL WIND SHEAR.
LIFTED INDEX IS -5.2, CAPE IS 3,017 J/KG, AND K-INDEX COMES IN AT
39. ALSO, PRECIPITABLE WATER IS NOW UP TO 2.05 INCHES. LATEST LAPS
ANALYSIS SHOWS GREATEST INSTABILITY ALONG A N-S AXIS RUNNING RIGHT
THROUGH NASHVILLE. THIS IS ALSO THE REGION WITH GREATEST AMOUNT OF
SUNSHINE, WHICH IS CERTAINLY HELPING DESTABILIZE THE ENVIRONMENT.
COLD FRONT NOW EXTENDS FROM LAND BETWEEN THE LAKES SOUTHWESTWARD
INTO WEST TENNESSEE, AND MOST OF THE PRECIPITATION SHOWING UP ON
THE MOSAIC RADAR IMAGE IS ACTUALLY BEHIND THE SURFACE FRONT.
HAVE ALREADY UPDATED THE PUBLIC FORECAST TO REMOVE THE
MORNING/AFTERNOON WORDING, BUT HAVE MADE NO FUNDAMENTAL CHANGES TO
THE FORECAST.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07
Hazardous weather outlook, Sep 11, 4:20 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
520 AM CDT SAT SEP 11 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
520 AM CDT SAT SEP 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FRONTAL SYSTEM WILL AFFECT THE MID STATE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE STORMS ARE POSSIBLE...AND THE MAIN THREATS WILL BE
BE DAMAGING WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
17/MAG
In the hours before
Special weather statement, Sep 11, 12:35 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT SAT SEP 11 2010
TNZ006>009-023>029-057-059-062-111930-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MACON-MONTGOMERY-
ROBERTSON-RUTHERFORD-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
135 PM CDT SAT SEP 11 2010
...STRONG THUNDERSTORMS WILL AFFECT PARTS CHEATHAM...DAVIDSON
...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...MACON ...MONTGOMERY...
ROBERTSON...RUTHERFORD...SUMNER...TROUSDALE...WILLIAMSON AND WILSON
COUNTIES OVER THE NEXT FEW HOURS...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
GUTHRIE TO WAVERLY...OR ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF SPRINGFIELD TO WAVERLY...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
MCEWEN BY 145 PM CDT.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
07
Special weather statement, Sep 11, 1:16 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT SAT SEP 11 2010
TNZ007>010-025>031-057-059-062-112015-
CHEATHAM-CLAY-DAVIDSON-DICKSON-HICKMAN-JACKSON-MACON-ROBERTSON-
RUTHERFORD-SMITH-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
216 PM CDT SAT SEP 11 2010
...STRONG THUNDERSTORMS WILL AFFECT CHEATHAM...CLAY...DAVIDSON...
DICKSON...HICKMAN...JACKSON...MACON...ROBERTSON...RUTHERFORD...
SMITH...SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
DICKSON...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF GALLATIN
TO DICKSON...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
PORTLAND BY 230 PM CDT.
WHITE BLUFF BY 240 PM CDT.
WHITE HOUSE BY 245 PM CDT.
FAIRVIEW BY 250 PM CDT.
KINGSTON SPRINGS BY 305 PM CDT.
PEGRAM BY 310 PM CDT.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
07
Thunderstorm Wind, Davidson
- When
- September 11, 1:50 PM CST
- Where
- Davidson County, 0.67 mi SW of Vaughns Gap to 2.22 mi ESE of Oak Hill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.062, -86.887
Several trees and limbs were blown down from the Warner Park area to Oak Hill.
Thunderstorm Wind, Williamson
- When
- September 11, 1:50 PM CST to 1:52 PM CST
- Where
- Williamson County, 0.8 mi ESE of Douglas
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 35.866, -86.856
Trees were downed in the Green Valley Estates Subdivision.
Thunderstorm Wind, Rutherford
- When
- September 11, 2:06 PM CST to 2:08 PM CST
- Where
- Rutherford County, 0.23 mi SE of Hales Camp
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.998, -86.497
Trees were reported down around the Weakley Road/Bent Tree Subdivision area.
Thunderstorm Wind, Fentress
- When
- September 11, 3:20 PM CST
- Where
- Fentress County, 0.5 mi NE of East Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.475, -84.864
Trees were downed in the northeastern corner of the county, including State Highway 154 northeast of Jamestown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Lightning Strike in Florida, September 11 to 12, 20101 death · 1 injured · 2 events
- Lightning Strike in Florida, September 11, 20102 injured · $400,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, September 11, 2010$150,000 · 55 kt wind · 16 events
- Flash Flooding and Flooding in Kentucky, September 11, 2010$20,000 · 55 kt wind · 14 events
- Damaging Wind in Texas, September 11, 2010$25,000 · 55 kt wind · 1 event
- Damaging Winds in Kentucky, September 11, 201052 kt wind · 6 events
- Frost and Freeze in Oregon, September 11, 20103 events
- Hail and Damaging Winds in Georgia, September 11, 2010$4,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Georgia, September 11 to 12, 2010$10,000 · 56 kt wind · 2 events
- Damaging Wind in South Carolina, September 11, 2010$500 · 50 kt wind · 1 event
- Damaging Wind in Alabama, September 11, 201052 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260140, 260155, 260159, 260160.